Alert archive / Wyoming / Winter Storm Warnings in 2005
Winter Storm Warning 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm warning at Dec 19, 2005, 12:03 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2005, 12:03 PM MST (19:03 UTC)
- Expired
- Dec 20, 2005, 2:43 AM MST
- In force
- 15 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KCYS 191903 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1203 PM MST MON DEC 19 2005 ...SNOW EXPECTED OVER MEDICINE BOW AND SIERRA MADRE MOUNTAINS TODAY THROUGH TUESDAY MORNING... .MOIST PACIFIC SYSTEM WILL BRING PERIODS OF SNOW TODAY THROUGH TUESDAY MORNING TO THE MEDICINE BOW AND SIERRA MADRE MOUNTAINS. SIGNIFICANT SNOW ACCUMULATION WILL BE CONFINED TO THE HIGHEST ELEVATIONS. WYZ063-200315- /O.NEW.KCYS.WS.W.0001.051219T1903Z-051220T1200Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 1203 PM MST MON DEC 19 2005 ...WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST TUESDAY. PERIODS OF SNOW WILL CONTINUE TO FALL TODAY THROUGH TUESDAY MORNING FOR THE SIERRA MADRE AND MEDICINE BOW MOUNTAIN RANGES. MEDICINE BOW LODGE HAS ALREADY RECEIVED 9 INCHES OF SNOW SINCE YESTERDAY. WITH MOIST PACIFIC SYSTEM MOVING ACROSS AREA THIS AFTERNOON AND TONIGHT CAN EXPECT ADDITIONAL SNOW ACCUMULATIONS OF 8 TO 12 INCHES THROUGH TUESDAY MORNING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
2 follow-up statements
000 WWUS45 KCYS 200314 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 814 PM MST MON DEC 19 2005 WYZ063-201200- /O.CON.KCYS.WS.W.0001.000000T0000Z-051220T1200Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 814 PM MST MON DEC 19 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY. PERIODS OF SNOW WILL CONTINUE TONIGHT FOR THE SIERRA MADRE AND MEDICINE BOW RANGES. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE IN THE HIGHER MOUNTAINS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. WINDS OF 20 TO 30 MPH ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$
000 WWUS45 KCYS 200943 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 243 AM MST TUE DEC 20 2005 WYZ063-201045- /O.CAN.KCYS.WS.W.0001.000000T0000Z-051220T1200Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 243 AM MST TUE DEC 20 2005 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER STORM WARNING. SNOW HAS DIMINISHED OVER THE SNOWY AND SIERRA MADRE RANGES EARLY THIS MORNING WITH ONLY SCATTERED SNOW SHOWERS EXPECTED TODAY. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Dec 19, 9:30 AM MST, 2 hours 33 minutes earlier.
Area forecast discussion, Dec 19, 9:30 AM MST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 930 AM MST MON DEC 19 2005 .UPDATE...WILL BE UPDATING FORECAST TO REMOVE ANY FOG WORDING. WESTERLY WINDS HAVE STARTED TO INCREASE ACROSS THE AREA...WHICH WILL RESULT IS WARMING ACROSS MUCH OF WY AND NE PANHANDLE. MAX TEMPERATURES APPEAR TO BE ON TRACK. MAG .PREVIOUS DISCUSSION...(ISSUED 404 AM MST MON DEC 19 2005) SHORT TERM...SHORTWAVE TROUGH WILL MOVE THROUGH THE CWA TODAY AND THIS EVENING. THIS FEATURE HAS BEEN SHOWN BY MODELS FOR THE PAST FEW DAYS AND LATELY HAS BEEN TRENDING FASTER AND DEEPER BY THE GFS. THE ATMOSPHERE OVER THE EAST PART OF THE CWA WILL BE DRY...BUT MUCH DEEPER MOISTURE AND OROGRAPHICS WILL EXIST TO THE WEST OF THE LARAMIE RANGE. EVEN THE DRIER 00Z NAM BUFKIT DATA INDICATES A FAIR AMOUNT OF SNOW FOR THE SNOWY RANGE. PER CURRENT SATELLITE IMAGERY...MOST OF THE ENHANCED CLOUDS WILL LIKELY BE IN COLORADO...BUT SNOW HAS BROKEN OUT THIS MORNING OVER AND WEST OF THE SNOWY RANGE. BASED ON THE AMOUNTS PROVIDED BY MODELS AND HPC GUIDANCE CONSIDERED A SNOW ADVISORY FOR THE SNOWY RANGE. FOR NOW...WILL GO WITH AMOUNTS MORE LIKE 3 TO 5 INCHES THROUGH THE EVENING...BELOW ADVISORY CRITERIA. AS HEIGHTS ALOFT SLOWLY RISE OVER THE CWA...THE OROGRAPHICS WILL DIMINISH AS WILL THE SNOWFALL OVER THE WEST PART OF THE CWA TONIGHT AND TUESDAY. OTHER FORECAST CONCERN WILL BE THE TEMPERATURES. BIG WARMUP EXPECTED FOR TODAY...WITH PLACES IN THE WEST PART OF THE CWA ALREADY WARMING OVERNIGHT WITH A WESTERLY SURFACE PRESSURE GRADIENT. SNOW COVER...POSSIBLE TEMPERATURES INVERSIONS IN ALBANY AND CARBON COUNTIES AND CURRENT CHILLY READINGS IN THE EAST PART OF THE CWA MAY ALL HINDER THE WARMUP. THE WARMUP WILL CONTINUE THROUGH TUESDAY OVER THE CWA. MODELS SEEM TO BE TRYING TO INCREASE CLOUDS TONIGHT AND TUESDAY DUE TO WARM AIR ADVECTION. .LONG TERM...TUE NIGHT THROUGH SUNDAY. UPPER RIDGE OVER WY WED WILL LOSE AMPLITUDE AS SHORTWAVE ENERGY CLIMBS THE TOP OF THE RIDGE TO OUR NORTH. THE RIDGE WILL CONTINUE TO FLATTEN WED NIGHT AS THE AXIS MOVES EAST OF THE FORECAST AREA. FLOW ALOFT THU WILL BE ZONAL THEN WILL VEER TO NORTHWESTERLY FRI IN RESPONSE TO A RIDGE STRENGTHENING OVER THE WEST COAST. UPPER FLOW WILL REMAIN NORTHWESTERLY THROUGH THE WEEKEND. AT THE SURFACE...SOME LIGHT SNOW WILL BE POSSIBLE IN THE HIGHEST MOUNTAINS WED AS OROGRAPHY INTERACTS WITH MID LEVEL MOISTURE. DOWNSLOPE FLOW EAST OF THE MOUNTAINS WILL CONTINUE A TREND OF MODERATING TEMPERATURES WED WITH TEMPS REACHING THE 40S EAST OF THE LARAMIE RANGE. THU THROUGH SUN WILL BE DRY AND WARMER THAN NORMAL WITH SOME AREAS OF BRISK WINDS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND/JR
Hazardous weather outlook, Dec 19, 5:05 AM MST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 505 AM MST MON DEC 19 2005 WYZ063-201215- SNOWY RANGE- 505 AM MST MON DEC 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW WILL BE LIKELY TODAY WITH ACCUMULATIONS OF 3 TO 4 INCHES. LIGHT SNOW WILL BE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LIGHT SNOW WILL BE POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-WYZ059>062-064>070-201215- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 505 AM MST MON DEC 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Winter Storm Warnings in Wyoming, 2005Every winter storm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.